DOI 10.1097/cmr.0000000000000598
Acute progressive neuropathy-myositis-myasthenia-like syndrome associated with immune-checkpoint inhibitor therapy in patients with metastatic melanoma.
Аннотация
Targeting immune cells instead of cancer cells is a new and successful therapeutic approach in patients with a variety of advanced cancers. Blocking antibodies bind to specific immune-checkpoint molecules namely cytotoxic T-lymphocyte-associated antigen 4, programmed cell death protein-1, and programmed cell death-ligand 1. However, their mechanism of action can lead to immune-related adverse events. In particular, neurological immune-related adverse events present, currently, a problem, as they are rare, difficult to diagnose, and are often high grade or even fatal. Here, we describe four cases with metastatic melanoma who developed symptoms of acute progressive weakness 3-9 weeks after therapy onset with immune-checkpoint inhibitors (ICIs) nivolumab and ipilimumab. Neurological examination and diagnostic procedures revealed results partly consistent with neurological disorders such as neuropathy, myositis, and myasthenia. This suggests an overlap of these known diseases indicating a new ICI-induced neuropathy-myositis-myasthenia-like syndrome. Here, we give recommendations for a structured and focused diagnostic assessment in patients presenting with neurological deficits during ICI therapy. This might improve the understanding, management, and ultimately the outcome of ICI-induced neurological adverse events.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.